Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Flat bundles with solvable holonomy. II. Obstruction theory


Author: William M. Goldman
Journal: Proc. Amer. Math. Soc. 83 (1981), 175-178
MSC: Primary 55R10; Secondary 53C10
DOI: https://doi.org/10.1090/S0002-9939-1981-0620007-7
MathSciNet review: 620007
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Necessary and sufficient conditions for a connected solvable Lie group $ G$ are given so that every flat principal $ G$-bundle over a $ {\text{CW}}$-complex is trivial after passing to a finite covering space.


References [Enhancements On Off] (What's this?)

  • [1] W. Goldman, Discontinuous groups and the Euler class, Doctoral dissertation, University of California, Berkeley, 1980.
  • [2] W. Goldman and M. Hirsch, Flat bundles with solvable holonomy, Proc. Amer. Math. Soc. (to appear). MR 612747 (82e:57010)
  • [3] M. Gromov, Volume and bounded cohomology, Publ. Math. Inst. Haut. Études Sci. (to appear). MR 686042 (84h:53053)
  • [4] H. Hopf, Fundamentalgruppe und zweite Bettische Gruppe, Comment Math. Helv. 14 (1942), 257-309. MR 0006510 (3:316e)
  • [5] J. Milnor, On the existence of a connection with curvature zero, Comment. Math. Helv. 32 (1958), 215-223. MR 0095518 (20:2020)
  • [6] D. Sullivan, A generalization of Milnor's inequality concerning affine foliations and affine manifolds, Comment. Math. Helv. 51 (1976), 183-199. MR 0418119 (54:6163)
  • [7] N. Steenrod, The topology of fibre bundles, Princeton Univ. Press, Princeton, N. J., 1951. MR 0039258 (12:522b)
  • [8] F. Hirzebruch, Topological methods in algebraic geometry, Springer-Verlag, Berlin and New York. MR 1335917 (96c:57002)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55R10, 53C10

Retrieve articles in all journals with MSC: 55R10, 53C10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1981-0620007-7
Keywords: Solvable Lie group, flat bundle, obstruction, fundamental group of a surface, finite covering space
Article copyright: © Copyright 1981 American Mathematical Society

American Mathematical Society